MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and there were no sharp protrusions or edges and no indications of bends or kinks.The connector section of the handle was normal.There was no restriction in extending the needle and the needle fully retracted back inside the sheath.The sheath adjuster knob was turned counterclockwise and the knob moved smoothly.The sheath adjuster knob was moved as far as possible and the knob was tightened turning it clockwise.The connecting slider was moved back and forth smoothly with no issues.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was observed that during the device evaluation, the aspiration needle broke and fell off.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event could not be determined although it can be determined.The events can be detected/prevented in accordance with the following instructions for use: ·when inserting an aspiration biopsy needle into an endoscope, bending occurs at the tip of the needle tube.When puncturing, consider the bending of the tip of the needle tube and perform puncturing while confirming the tip of the sheath and the tip of the needle tube using endoscopic and ultrasound images.Puncture without considering the bend of the needle tube may lead to perforation, heavy bleeding, and mucous membrane damage.Also, do not undo the bent needle tube.It may lead to breakage of the needle tube.·do not round the insertion part smaller than 15 cm in diameter.The aspiration biopsy needle may break.·when removing the product from the tray, remove the insertion part after removing and holding the handle.If you first remove the insertion tube and hold it, then remove the control section, the insertion tube may be deformed.·do not insert the aspiration biopsy needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.·return the up/down angle lever of the endoscope to its neutral position before inserting the aspiration biopsy needle into the endoscope.Insertion with the angle fixed may damage the endoscope or aspiration needle.·do not forcefully insert the aspiration biopsy needle into the endoscope.It may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or aspiration biopsy needle.Also, if the resistance is high and insertion is difficult, return the angle of the endoscope until it can be inserted without difficulty.·if the resistance is high and puncturing is difficult, do not force the needle slider.The tip of the needle tube may suddenly protrude from the tip of the sheath, resulting in perforation, major bleeding, damage to mucous membranes, or damage to the endoscope or aspiration biopsy needle.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18614628
Report Number9614641-2024-00212
Device Sequence Number12623648
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number2ZV 15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown